The article you requested is
Pisa Syndrome (Pleurothotonus): Report of a Multicenter Drug Safety Surveillance Project.
Background: Pisa syndrome is usually regarded as a rare adverse event of neuroleptic medication. However, its frequency and predisposing factors have yet to be defined. Here, we investigated risk factors of Pisa syndrome occurring in a large population of psychiatric patients surveyed during a multicenter drug safety project.
Method: Twenty episodes of Pisa syndrome were documented in 17 patients within a population of 45,000 psychiatric patients monitored by a multicenter drug safety surveillance project (Projekt zur Uberwachung der Arzneimittelsicherheit in der Psychiatrie) between 1990 and 1997. All results were related to the epidemiologic data provided for this population and systematically analyzed regarding history of medication, current medication, comedication, and clinical course.
Results: A constellation of putative risk factors was found in the majority of patients: previous treatment with classical neuroleptics, combined pharmacologic treatment, female gender, old age, and the presence of an organic brain disorder. Given these risk factors, Pisa syndrome was also documented with atypical neuroleptic drugs such as clozapine, olanzapine, and sertindole.
Conclusion: We conclude that Pisa syndrome is a very rare adverse event occurring with neuroleptic treatment. In patients exhibiting the reported constellation of risk factors, neuroleptic drugs should be administered with particular caution.